MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY ACL TOP 500 CTS; ACL TOP, PRODUCT CODE: GKP

INSTRUMENTATION LABORATORY ACL TOP 500 CTS; ACL TOP, PRODUCT CODE: GKP
Model Number 2800-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Increased (2272)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was conducted that included a review of the instrument clot curves.All aptt results illustrated well-formed curve formation, with appropriate clotting times detected and no concerning errors or warnings.The conclusion is that the values obtained on the acl top 500 cts were appropriately determined by the analyzer and the instrument was performing as intended.Based on the above, there was no indication of an instrument malfunction and no remedial action is needed.
 
Event or Problem Description
A customer reported that their acl top 500 cts generated an erroneous aptt result (36.9 seconds) using hemosil synthasil.A patient was administered an increased dose of heparin based on this erroneous aptt result.Subsequently, another sample was drawn from the same patient (approximately 3 hours later) and it reported an aptt result of > 200.The heparin administration was stopped and the customer indicated that the patient's aptt result was brought back into the therapeutic range.There were no further reports of clinical implications for the patient.

Brand Name
ACL TOP 500 CTS
Common Device Name
ACL TOP, PRODUCT CODE: GKP
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell road
bedford MA 01730
MDR Report Key8024101
Report Number1217183-2018-00009
Device Sequence Number16486164
Product Code GKP
UDI-Device Identifier08426950453499
UDI-Public08426950453499
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number2800-40
Device Catalogue Number00000280040
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;